Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 26, 2001, 5:44 PM EDT for Wayne County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 5:44 PM EDT (21:44 UTC)
- Expired
- May 26, 2001, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:15 PM EDT | Hail 0.88 | Mt Olive, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 262146 SVRRAH NCC191-262230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 544 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN NORTH CAROLINA * UNTIL 630 PM EDT * AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO WESTERN WAYNE COUNTY. THIS STORM WAS MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FREMONT GOLDSBORO PIKEVILLE ROSEWOOD EUREKA THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. $$ MLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:05 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 26, 3:05 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT SAT MAY 26 2001 SHORT WAVE WHICH FIRED CONVECTION THIS AFTERNOON WILL QUICKLY MOVE TO THE NORTHEAST. DRIER AIR AND A MORE WESTERLY FLOW WILL KEEP PRECIPITATION TO A MINIMUM TONIGHT AND SUNDAY. COULD SEE AN ISOLATED SHOWER OR THUNDERSTORM SUNDAY BUT NOTHING OF SIGNIFICANCE. AIR WILL BE COMING FROM TENNESSEE VALLEY AREA WHICH WAS VERY QUIET TODAY. A BIT MORE MOISTURE AND DYNAMICAL SUPPORT ARRIVING MONDAY AND TUESDAY AHEAD A WEAK FRONT. NICE DAY EXPECTED WEDNESDAY BEHIND FRONT WITH MOISTURE AND DYNAMICAL SUPPORT FOR CONVECTION RETURNING BY THE END OF THE WEEK. .RAH...NONE. SWH
In the hours before
Local storm report, May 26, 12:21 PM EDT, 5 hours 23 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1221 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM NASHVILLE NC .75 INCH HAIL
05/26/01 NASH DIME SIZE HAIL BETWEEN
NASHVILLE AND SPRING HOPELocal storm report, May 26, 1:51 PM EDT, 3 hours 53 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
151 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM ENFIELD NC 1 INCH HAIL
05/26/01 HALIFAX ONE INCH HAIL REPORTED
NEAR WALNUT GROVESpecial weather statement, May 26, 3:41 PM EDT, 2 hours 3 minutes before
NCZ011-027-028-042-043-078-089-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 341 PM EDT SAT MAY 26 2001 SEVERE THUNDERSTORM WATCH NUMBER 292...HAS BEEN CANCELED FOR THE pFOLLOWING COUNTIES: EDGECOMBE...HALIFAX...JOHNSTON...NASH...SAMPSON...WAYNE...WILSON SCATTERED THUNDERSTORMS WILL CONTINUE IN THE I-95 CORRIDOR UNTIL SUNSET BUT THE THREAT FOR SEVERE WEATHER HAS DIMINISHED.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 28 min |
| May 25, 11:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 26 min |
| May 25, 11:48 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 27 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 31 min |
| May 26, 11:54 AM EDT | Severe Thunderstorm Warning | RAH | Nash | 36 min |
| May 26, 1:05 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 25 min |
| May 26, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.